Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 367, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 21, 2019, 2:49 AM CDT for Howell County, Oregon County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2019, 2:49 AM CDT (07:49 UTC)
- Expired
- Oct 21, 2019, 3:19 AM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 20, 10:21 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
023
WUUS53 KSGF 210749
SVRSGF
MOC091-149-210830-
/O.NEW.KSGF.SV.W.0367.191021T0749Z-191021T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
249 AM CDT Mon Oct 21 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Howell County in south central Missouri...
Oregon County in south central Missouri...
* Until 330 AM CDT.
* At 249 AM CDT, a severe thunderstorm was located near West Plains,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Plains... Grand Gulf State Park...
Thayer... Alton...
Koshkonong... Brandsville...
Thomasville... Lanton...
Rover... Wilderness...
Couch... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CDT for south central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9187 3680 9189 3689 9146 3689 9122
3683 9122 3682 9111 3653 9113
TIME...MOT...LOC 0749Z 256DEG 52KT 3667 9177
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg2 follow-up statements
484
WWUS53 KSGF 210803
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
303 AM CDT Mon Oct 21 2019
MOC091-210812-
/O.CAN.KSGF.SV.W.0367.000000T0000Z-191021T0830Z/
Howell MO-
303 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for south central
Missouri.
LAT...LON 3685 9166 3689 9147 3689 9122 3683 9122
3682 9111 3653 9113 3653 9167
TIME...MOT...LOC 0802Z 253DEG 47KT 3672 9157
$$
MOC149-210830-
/O.CON.KSGF.SV.W.0367.000000T0000Z-191021T0830Z/
Oregon MO-
303 AM CDT Mon Oct 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR OREGON COUNTY...
At 302 AM CDT, a severe thunderstorm was located 9 miles west of
Alton, or 13 miles north of Thayer, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Thomasville... Rover...
Wilderness... Couch...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CDT for south central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3685 9166 3689 9147 3689 9122 3683 9122
3682 9111 3653 9113 3653 9167
TIME...MOT...LOC 0802Z 253DEG 47KT 3672 9157
HAIL...1.00IN
WIND...60MPH
$$
Lindenberg318
WWUS53 KSGF 210819
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
319 AM CDT Mon Oct 21 2019
MOC149-210828-
/O.CAN.KSGF.SV.W.0367.000000T0000Z-191021T0830Z/
Oregon MO-
319 AM CDT Mon Oct 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for south central
Missouri.
LAT...LON 3685 9166 3689 9147 3689 9122 3683 9122
3682 9111 3653 9113 3653 9167
TIME...MOT...LOC 0817Z 256DEG 52KT 3678 9132
$$
LindenbergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 12:08 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 21, 12:08 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1208 AM CDT Mon Oct 21 2019 ...Updated for 06Z Aviation Discussion... .UPDATE... Issued at 914 PM CDT Sun Oct 20 2019 02z: A 994 mb surface low-pressure system in currently centered over central South Dakota. With the parent storm system now vertically stacked, ancillary low-pressure has developed along the occluding front in central Kansas. From this, a surface cold front extends from Topeka-to-Wichita-to-Enid-to-Lubbock with a surface dryline draped across the I-35 corridor. Further upstream, a broad warm sector encompasses eastern Kansas, eastern Oklahoma, and southwest Missouri with surface dewpoints in the mid-to-upper 50s. Storms, now severe, have initiated across central Oklahoma at the intersection of the surface cold front and dryline. Per the 02z RAP analysis, the right entrance region of of 120 kt, 300-mb jet streak is nosing into portions of eastern KS, eastern OK, and southwest MO. At 500 mb, a robust negatively-tilted shortwave trough is analyzed across the Central Plains with copious amounts of differential cyclonic vorticity advecting into our forecast region. At 850 mb, a 50-70 kt low-level jet is progged to nose into southwest Missouri by 06z. Meanwhile at the surface, the winds were backed. This all adds up to very strongly forced upward vertical motion across southwest Missouri with lots of shear; two ingredients for a severe weather outbreak. On the thermodynamic side, our 00z SGF sounding showed poor MLCAPE on the order of 300 J/kg and a stout capping inversion. The expectation at this time is, that as the low-level jet becomes more pronounced, moisture, shear, instability, and lapse rates will dramatically increase in the lower-levels which will help to erode the cap. Storm mode will rapidly evolve over the next hour across eastern Oklahoma. Isolated supercells will quickly congeal into a squall line as deep shear (0-6 km) vectors align roughly parallel to the cold front. As this squall line enters southwest Missouri, multiple bowing segments will develop as 0-3 km shear vectors on the order of 40 kts align more perpendicular to the squall line, allowing rear- inflow jets (RIJs) to punch downward toward the surface. As this phenomena occurs, dangerous straight-line wind gusts exceeding 70 MPH will become possible; and with 0-1 km storm-relative helicity values approaching 400 m^2/s^2 out ahead of the squall line, a few tornadoes are anticipated. At this time, it is expected that all locations along and south of Interstate 44 are at risk for severe weather late tonight into early Monday morning. && .SHORT TERM...(This afternoon through Tonight) Issued at 220 PM CDT Sun Oct 20 2019 An upper level low is currently located across the central Plains with a trough extending south into the southern Plains. Surface low pressure is located across western South Dakota with south to southeasterly winds across our region. Gulf moisture is starting to spread to the north into southern Arkansas and Oklahoma. The moisture will continue to advect north tonight ahead of the approaching system. The upper level low will move east across the Plains this evening and will send a cold front through the area late this evening into the overnight hours. Instability is currently lacking, but as the Gulf moisture continues to spread north, instability will start to increase from south to north. Instability will likely continue to increase across southern Missouri into the overnight hours. There will be a cap in place through much of this evening, but as height falls occur with the approaching upper level trough the cap will begin to weaken. Vertical wind shear will also increase as the upper level system moves across the area. Storms are expected to develop along the front across Kansas and Oklahoma by mid evening and quickly develop into a line. The line will then race east late this evening into the overnight hours. Timing: The line may start to affect extreme southeastern Kansas and far western Missouri by as early as 9 pm and should push east out of the waring area in south central Missouri by 6 am Monday morning. The deep layer shear, the increasing instability, and strong forcing with this system will support a severe storm risk. With the storm mode expected to be in the form of a line, the main severe risk will be damaging straight line winds up to 70 mph. A few of the strongest updrafts may also be capable of hail up to the size of quarters. Strong low level shear will also support the risk for spin up tornadoes within the line, mainly with surges in the line to the east or east-northeast. The better severe potential will be across southern Missouri where the better instability will be in place generally along and south of I-44. North of the interstate instability will be more limited, but with the strong forcing along the front there will still be an isolated strong to severe risk. Some lingering showers may briefly occur behind the front for a few hours, but drier air will quickly move in limiting the overall post frontal rain chances. .LONG TERM...(Monday Night through Sunday) Issued at 220 PM CDT Sun Oct 20 2019 Gusty west winds will develop on Monday with gusts to around 35 mph expected at times. A cooler air mass is expected for Monday and Tuesday with highs in the low to mid 60s and lows in the upper 30s to middle 40s. An upper level trough will dive to the southeast into the Plains on Wednesday. A head of this system gusty southerly winds will occur and allow highs to warm to around the 70 degree mark. The trough and associated cold front will move south through the area Wednesday night into Thursday night. Showers will develop across along and behind the front. A colder air mass will spread into the area on Thursday and Friday with highs in the 50s and lows in the 30s. Medium range models differ on the upper level pattern late in the week into next weekend leaving this period a lower confidence forecast. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1207 AM CDT Mon Oct 21 2019 Showers and thunderstorms ahead of a cold front will affect the TAF sites through about 09Z, with some strong to severe storms likely along with localized MVFR to IFR flight conditions. Once these move out clouds will be on the decrease with VFR flight conditions likely between 10Z-12Z and continuing through the end of the TAF period.Look for a breezy conditions Monday with westerly winds gusting to between 25 and 30 knots at times, but diminishing after 00Z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Albano SHORT TERM...Wise LONG TERM...Wise AVIATION...Raberding
Hazardous weather outlook, Oct 20, 7:44 PM CDT, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 744 PM CDT Sun Oct 20 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 744 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A cold front will move through the region later this evening into the overnight hours. A line of storms will develop along the front as it moves very quickly east through the outlook area. The best potential for severe storms will be along and south of I-44 from 9pm through 6am Monday morning. The main risk will be damaging straight line wind gusts up to 70 to 80 mph. Strong wind shear will also lead to a spin up tornado risk within the line. A few of the strongest storms may also be capable of hail up to the size of quarters. Frequent cloud to ground lightning can be expected with this line of storms. Gusty southerly winds will occur ahead the front, with gusts up to 30 mph possible at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Westerly non thunderstorm wind gusts around 30 to 35 mph are expected on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening for western Missouri and southeast Kansas, and overnight across the remainder of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Oct 21, 1:38 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 5 WNW RIDGEDALE 36.53N 93.31W
10/21/2019 TANEY MO EMERGENCY MNGR
TREE BLOWN DOWN ON HIGHWAY 86 AT TABLE ROCK
LAKE.
&&
MMTLocal storm report, Oct 21, 1:53 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 SSW ROGERSVILLE 37.07N 93.07W
10/21/2019 CHRISTIAN MO FIRE DEPT/RESCUE
DAMAGE TO TREES, POWER LINES AND HOMES.
&&
MMTLocal storm report, Oct 21, 2:18 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 AM TSTM WND DMG 2 NW TURNERS 37.20N 93.19W
10/21/2019 GREENE MO EMERGENCY MNGR
TREES DAMAGED. TIME ESTIMATED BY RADAR.
&&
MMTLocal storm report, Oct 21, 2:24 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 E SPARTA 37.00N 93.05W
10/21/2019 CHRISTIAN MO AMATEUR RADIO
TREE BLOWN DOWN ON HOUSE. TIME ESTIMATED BY
RADAR.
&&
MMTLocal storm report, Oct 21, 2:35 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 4 NNW SYCAMORE 36.76N 92.29W
10/21/2019 OZARK MO EMERGENCY MNGR
LARGE TREE DOWNED ON HOME, AND AT LEAST 7
OTHER TREES DOWNED ON THE PROPERTY.
&&Local storm report, Oct 21, 2:48 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON OCT 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 1 NNE VANZANT 36.98N 92.30W
10/21/2019 DOUGLAS MO EMERGENCY MNGR
MANY TREES BLOWN DOWN IN HIGHWAY 95. TIME
ESTIMATED BY RADAR.
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| Oct 20, 11:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 47 min |
| Oct 21, 12:14 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 46 min |
| Oct 21, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone | 42 min |
| Oct 21, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 41 min |
| Oct 21, 12:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 50 min |
| Oct 21, 12:48 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Stone, Taney, Webster | 42 min |
| Oct 21, 12:59 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 31 min |
| Oct 21, 1:04 AM CDT | Tornado Warning | SGF | Christian, Douglas, Webster | 26 min |
| Oct 21, 1:08 AM CDT | Tornado Warning | SGF | Stone, Taney | 37 min |
| Oct 21, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Stone, Taney | 44 min |
| Oct 21, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 42 min |
| Oct 21, 1:25 AM CDT | Tornado Warning | SGF | Christian, Webster, Wright | 35 min |
| Oct 21, 1:28 AM CDT | Tornado Warning | SGF | Greene, Laclede, Webster, Wright | 32 min |
| Oct 21, 1:42 AM CDT | Tornado Warning | SGF | Ozark, Taney | 33 min |
| Oct 21, 2:01 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark, Texas | 29 min |
| Oct 21, 2:04 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 41 min |
| Oct 21, 2:10 AM CDT | Tornado Warning | SGF | Douglas, Howell, Ozark | 35 min |
| Oct 21, 2:26 AM CDT | Tornado Warning | SGF | Douglas, Howell, Shannon, Texas | 34 min |
| Oct 21, 2:28 AM CDT | Tornado Warning | SGF | Laclede, Pulaski, Texas, Wright | 32 min |
| Oct 21, 2:29 AM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Shannon | 31 min |
| Oct 21, 2:38 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Phelps, Pulaski, Shannon, Texas | 47 min |
| Oct 21, 2:46 AM CDT | Tornado Warning | SGF | Dent, Phelps, Texas | 29 min |
| Oct 21, 2:58 AM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.